Thunderstorm Wind, Steuben
- When
- June 13, 5:40 PM EST
- Where
- Steuben County, Cohocton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.500, -77.500
Large branches were broken off trees.
An approaching storm system from the Great Lakes brought isolated showers and thunderstorms to the region late in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
An approaching storm system from the Great Lakes brought isolated showers and thunderstorms to the region late in the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 13, 2:11 PM EST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 311 PM EDT FRI JUN 13 2008 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS INTO NEW YORK AND PENNSYLVANIA DURING SATURDAY. BEHIND THE FRONT...MAINLY DRY WEATHER CAN BE EXPECTED FOR SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SOME CONVECTION POPPING UP THIS AFTN ALONG LAKE ERIE SHORE, WITH MORE SHOWERS AND STORMS LOCATED IN WESTERN PA. WOULDNT BE SURPRISED TO SEE A SHRA OR STORM IN FAR WESTERN OR SOUTHWEST ZONES LATE THIS AFTN, BUT STORMS MOVING TWD MUCH DRIER AIRMASS LOCATED IN ERN NY AND NEW ENGLAND...WITH DEWPOINTS IN THE MID 50S SHOULD HELP STORMS TO DIE OUT AS THEY MOVE EAST...SIMILAR TO WHAT WE SAW THIS MRNG WITH THE STORMS ACROSS WRN NY. DID INCLUDE JUST LOW CHC POP FAR WEST LATE THIS AFTN/EARLY EVENING BEFORE LOSS OF MAX HEATING. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... COLD FRONT APPROACHES SATURDAY, WITH THE NAM AND GFS SIMILAR IN BRINGING THE BOUNDARY INTO FAR WRN NY AROUND 12Z. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE WRN FA AROUND MID MORNING, REACHING ERN AREAS AROUND EARLY AFTN. SEVERE POTENTIAL STILL DOES NOT LOOK HIGH GIVEN ONLY WEAK TO MODERATE INSTABILITY AND SHEAR. LOCAL SIMILAR SOUNDINGS FOR TOMORROW SHOW SEVERAL LINES OF SHRA WITH WEAK CONVECTION...POSSIBLY JUST ISOLATED STRONGER CELLS THAT WILL NEED TO BE MONITORED. PRECIP CLEARS THE EASTERN FA BY EARLY EVENING WITH SFC RIDGE BUILDING OVER THE AREA FOR SATURDAY NIGHT INTO SUNDAY. ANOTHER COLD FRONT WILL BRING NEXT CHC FOR PRECIP LATE SUNDAY INTO MONDAY AS UPPER LOW BEGINS TO DIG SWD INTO UPPER GREAT LAKES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UNSETTLED WEATHER WITH COLD FRONT MONDAY NIGHT THEN AN UPPER LEVEL TROF AND COLD CORE TUESDAY ON. ALL MID RANGE MODELS HAVE THIS TROF BUT DO NOT AGREE WITH WHERE IT WILL SET UP AND REMAIN. MOST MODELS HAVE THE TROF CENTERED OVER SE ONTARIO AND SW QUEBEC THEN MOVING EAST OUT OUR CWA LATE IN THE WEEK. WITH THE TROF AND NW FLOW EXPECT SHOWERS AND COOLER WEATHER FOR THE PERIOD. TIMING ON SHOWERS WILL DEPEND ON WHERE THE TROF SETS UP AND SHORT WAVES. BEYOND THAT AFTN WOULD BE MOST LIKELY TIMING DUE TO DAYTIME HEATING. USED HPC GUIDANCE WHICH WAS CLOSE TO PREVIOUS AND GMOS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS THROUGH TAF PERIOD. PRIMARILY SCT MID/HIGH CLOUDS. SOME SCATTERED CU AROUND 5K FT THIS AFTN. STILL THE POSSIBILITY OF ISOLATED CONVECTION THIS AFTN BUT DUE TO VERY LIMITED AREAL EXTENT NOT INCLUDED IN TAFS ATTM. MOST LIKELY PLACE FOR SHOWERS AT SYR BUT EVEN THEN LOW CHC. LATE TONIGHT INTO SATURDAY CONVECTIVE DEBRIS FROM SW ONTARIO AND OHIO CONVECTION COULD BE ENOUGH MID LEVEL MOISTURE FOR A BROKEN MID DECK. S WIND AT 5 TO 10 KTS THIS AFTN BECOMING LIGHT SE AGAIN TONIGHT. EXCEPTION AT RME WHERE WINDS SE TO E CHANNELED UP THE MOHAWK VALLEY. ON SATURDAY...WINDS SHIFT TO SW AND INCREASE TO NEARLY 10 KTS BY 18Z. OUTLOOK... SATURDAY AFTN AND EVENING...SHRA/TSRA LIKELY WITH PSBL MVFR RESTRICTIONS AS A COLD FRONT CROSSES THE AREA. SAT OVERNIGHT...PRECIP CLEARS THE AREA AROUND MIDNIGHT WITH VFR EXPECTED. SUNDAY...VFR UNDER HIPRES. SUNDAY NIGHT THROUGH MONDAY NIGHT...COLD FRONT APPROACHES MONDAY WITH CHC FOR SHRA/TSRA WITH MVFR RESTRICTIONS. TUESDAY THROUGH WEDNESDAY...MOSTLY VFR WITH OCNL MVFR RESTRICTIONS POSSIBLE BHND DEPARTING SYSTEM. MVFR CONDITIONS IN SCT SHOWERS AND VALLEY FOG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JML NEAR TERM...JML SHORT TERM...JML LONG TERM...TAC AVIATION...TAC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 323 AM EDT FRI JUN 13 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-140730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 323 AM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY, BRINGING THUNDERSTORMS THROUGH NY AND PA. AT THIS POINT THE THREAT FOR SEVERE WEATHER IS LOW, DUE TO MARGINAL INSTABILITY IN THE ATMOSPHERE. A FEW STORMS MAY APPROACH SEVERE CRITERIA, WITH DAMAGING WINDS AND HAIL. HOWEVER NO WIDESPREAD SEVERE ACTIVITY IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 618 PM EDT FRI JUN 13 2008 NYZ022-132315- STEUBEN NY- 618 PM EDT FRI JUN 13 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES WEST OF TROUPSBURG...AND MOVING EAST AT 31 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ADDISON AT 700 PM EDT... CAMPBELL AT 710 PM EDT... PAINTED POST AND CORNING AT 715 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
The Buffalo radar (KBUF), 113 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Large branches were broken off trees.
Large branches were broken off trees.
A large 30 to 40 foot pine tree was blown down. The top of another pine tree was broken off, and another large tree fell on a house.
Several roads were flooded from Atlanta, east towad Ingleside and Prattsburg. Estimated rainfall amounts were between 2 and 4 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105094, 105097, 105102, 114583.